MAUDE Adverse Event Report: KARL STORZ SE & CO. KG UNIPOLAR HIGH FREQUENCY CORD, 300 CM

KARL STORZ SE & CO. KG UNIPOLAR HIGH FREQUENCY CORD, 300 CM
Model Number 26006M
Medical Device Problem Codes Electrical /Electronic Property Problem (1198); Flare or Flash (2942)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/10/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that procedure on (b)(6) 2024, the unipolar high frequency cord caught fire during the case.The cord melted off at the connecting piece that goes into the electrocautery machine.A saline soaked towel was placed over the very small flame and it was then extinguished.A back-up electrocautery machine and new cord were brought in to complete the case.No user or patient injury was reported.
 
Additional Manufacturer Narrative
The device will not be returned to us for investigation.However the manufacturing site will be notified of this incident.Should relevant additional information / investigation results become available, a supplemental medwatch report will be submitted unsolicited.This event is filed under internal complaint (b)(4).
 
Additional Manufacturer Narrative
Per investigation by the manufacturing site: result of investigation: the cable 26006m, lot po01 was reported to catch fire during use close to the piece that go to the electrocautery machine.Because no product was returned and no pictures were provided by the customer, the investigation is based on similar cases and the experience of the investigator.It is assumed, that the cable has a break of the copper wire inside the insulation which leads to high resistance and therefore the insulation break of and the fire occurred.Most probable root cause: mechanical damage due to end of life of the cable.It is assumed, that the cable has a break of the copper wire insi de the insulation which leads to high resistance and therefore the insulation break of and the fire occurred.The ifu calls out a replacement of the cable after 3 months (by frequent use 2 -3 times a week).According to the manufacturing date of march 2021, it could be assumed that the cable has reached its end of life.Therefore, the defect can be rated as user error, because the user is responsible to check the cables lifetime.This event is filed under internal complaint id: (b)(4).

Brand Name
UNIPOLAR HIGH FREQUENCY CORD, 300 CM
Common Device Name
UNIPOLAR HIGH FREQUENCY CORD
Manufacturer (Section D)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen 78532
GM  78532
Manufacturer (Section G)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen 78532
GM   78532
Manufacturer Contact
anja fair
2151 e grand ave
el segundo, CA 90245
4242188247
MDR Report Key19914465
Report Number9610617-2024-00241
Device Sequence Number7602183
Product Code GEI
UDI-Device Identifier04048551090916
UDI-Public04048551090916
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K945380
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Device Model Number26006M
Device Catalogue Number26006M
Device Lot NumberP001
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/12/2024
Supplement Date Received by Manufacturer11/11/2024
Initial Report FDA Received Date08/05/2024
Supplement Report FDA Received Date11/22/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age42 YR
Patient SexFemale
Patient Weight82 KG